Home|Journals Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

Case Report

SETB. 2008; 42(3): 23-25


Ecstasy use complicating with ICA dissection; A case report

Ender UYSAL, Önder KIRDAR, Alper ÖZEL, Şükrü Mehmet ERTÜRK, Hakan YILDIRIM, İsmail CAYMAZ, Muzaffer BAŞAK.

Abstract
“Ecstasy”, is a three ring-substituted, methoxylated analogue of metamphetamine is widely used reactional drug, which may cause cerebrovascular accidents, including cerebral infarction, cerebral hemorrhage and cerebral venous thrombosis. An 18-year old man had vertigo, left lower and upper extremity weakness and incontinence symptoms. The patient had taken “Ecstasy” several times in 4-5 months. Diffusion weighted magnetic resonance imaging showed an acute infarction at the posterior limb of the right internal capsule in the anterior chorodial artery area. Conventional cerebral angiogram demonstrated high grade stenosis of supraclinoid segment of the right internal carotid artery (ICA) and irregular vessel wall. We believe the present case in which there were no other recognized risk factors for cerebrovascular disease, is the first to suggest a link between ICA dissection with ecstasy abuse.

Key words: Ecstasy, ICA dissection



Article Language: Turkish English



Share this Article


Advertisement
Progress in Orthopedic Science

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
BiblioMed Home
Follow ScopeMed on Twitter
Author Tools
eJPort Journal Hosting
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright © ScopeMed® Information Services.